Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: adderall
Created On 2/23/06 11:10 AM
Topic View:

View thread in raw text format


sharona
Junior Supporter

Posts: 4
Joined: Feb 2006

2/23/06 11:10 AM
User is offline

my husband was recently diagnosed as having adult add/adhd and was given aderall. he loves the medication and claims it makes a massive difference. i beleive taking the medication is an escape and/or an easy quick fix. i beleive he was misdiagnosed, and what he really needs is some good counseling. what are you opinions on an adult taking this medication? his main problem is that he doesn't manage to carry through on his plans, intentions and ends up just leaving things for the last minute and then doing it rushy, and not as he would have liked it. is this medication addictive, and what are the side effects. (he's taking it for a few months already). thank you for your time and help.
 
Reply
   
Quote
   
Top
   
Bottom
     



hyper-happy
Junior Supporter

Posts: 5
Joined: Feb 2006

2/23/06 5:51 PM
User is offline

Sharona Just a quick side note i know youre directing your question to Dr Price ....... - but i'm actually on adderrall too and its not a quick fix . There is logic and reasoning behind the whole stimulant concept and how it affects the brain wiring . There is plenty of abuse as with any stimulant medication be it ritalin, concerta etc (pharmacists are pretty strict when it comes to prescriptions) .I'm not giving you any advice on as to whether or not adderrall is right for your husband,but just wanted to point out that it can definitely be an aide in assisting with everyday organizational tasks and functions that some people with adhd find difficult to do.And would not be considered the easy way out .


-------------------------
"he jumped up on his horse and rode off in all directions " Don Quixote..... "Life - its nothing like the brochure"

Edited: 2/23/06 at 6:00 PM by hyper-happy
 
Reply
   
Quote
   
Top
   
Bottom
     



sharona
Junior Supporter

Posts: 4
Joined: Feb 2006

2/23/06 11:42 PM
User is offline

thank you. do you take it on a daily basis? Have you tried to help yourself any other way? do you notice a diff. in ALL aspects when your taking the med - and do others also notice the change in you? While my husband claims it makes a massive diff - i don't see much of a diff at all.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

2/24/06 12:22 AM
User is offline

Adderall is available in a extended release form (XR) to be a taken once daily in the morning. Since it is generally taken once daily as opposed to as needed there may be less dependence and withdrawal seen with shorter acting stimulants. ADHD/ADD generally begins in childhood. ADHD-like symptoms which begin in adulthood may reflect another condition. Common side effects of stimulants include appetite suppression and insomnia. If one truly has ADHD the stimulant should have a calming effect. If not, it may cause increased energy or agitation. Strattera and Wellbutrin are other non-stimulant options for adults with ADHD which do not have addiction potential. Pharmacologic treatment for ADHD/ADD can be like glasses for someone with poor eyesight who desparately wants to read and struggles to do so.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



sharona
Junior Supporter

Posts: 4
Joined: Feb 2006

2/26/06 10:15 AM
User is offline

when you say another condition, what do you mean by it? thank you for your time and help.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

2/26/06 3:08 PM
User is offline

On example of another condition mimicking ADHD/ADD would be a mood disorder. Some individuals when either depressed or manic (hyperactive with decreased need for sleep and high energy) may have difficulty concentrating due to their mood state. Once the mood episode has been addressed and resolved, the concentration returns to its normal baseline. Stimulants can be a helpful adjunct to antidepressants for one who is not Bipolar (manic-depression).
For one who may be Bipolar, stimulants can aggravate the condition. I would recommend a thorough evaluation prior to experimenting with treatments.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.